A Semiparametric Single-Factor Model of the Term Structure
AbstractWe propose a semiparametric single-factor di.usion model for the term structure of interest rate. The This model is highly flexible and encompasses most parametric single-factor models proposed in the literature. We fit the semiparametric model to a proxy of the Eurodollar short term interst rate and compare it with the most flexible parametric model found in the literature: First directly, by testing the fully parametric model against the semiparametric one. Secondly, we look at how much the bond prices predicted by the competing models differ; this yields an alternative measure of the performance of the models. The fitted semiparametric model picks up nonlinearities which the fullyparameteric model cannot capture. This leads to a rejection of the parametric model in favour of the semiparametric model in the direct comparison of the two fitted models. Moreover, the calculated bond prices implied by the two competing models are shown to be significantly different.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Financial Markets Group in its series FMG Discussion Papers with number dp501.
Date of creation: Jun 2004
Date of revision:
Contact details of provider:
Web page: http://www.lse.ac.uk/fmg/
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Dennis Kristensen, 2009.
"Pseudo-Maximum Likelihood Estimation in Two Classes of Semiparametric Diffusion Models,"
CREATES Research Papers
2009-41, School of Economics and Management, University of Aarhus.
- Kristensen, Dennis, 2010. "Pseudo-maximum likelihood estimation in two classes of semiparametric diffusion models," Journal of Econometrics, Elsevier, vol. 156(2), pages 239-259, June.
- Kristensen, Dennis, 2008. "Estimation of partial differential equations with applications in finance," Journal of Econometrics, Elsevier, vol. 144(2), pages 392-408, June.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (The FMG Administration).
If references are entirely missing, you can add them using this form.